Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 17, NWS Pocatello, ID

July 13, 2009

NWS Pocatello, ID issued this wind advisory at Jul 13, 2009, 4:06 AM MDT. It took effect at Jul 13, 2009, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2009, 4:06 AM MDT (10:06 UTC)
In effect from
Jul 13, 2009, 12:00 PM MDT
Expired
Jul 13, 2009, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 131006
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
406 AM MDT MON JUL 13 2009


IDZ020-140300-
/O.NEW.KPIH.WI.Y.0017.090713T1800Z-090714T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
406 AM MDT MON JUL 13 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

WINDS WILL INCREASE BEHIND A COLD FRONT THIS AFTERNOON TO 30
TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-140300-
/O.NEW.KPIH.LW.Y.0008.090713T1200Z-090714T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
406 AM MDT MON JUL 13 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH TODAY ON THE AMERICAN 
FALLS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
000 
WWUS75 KPIH 140300
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
900 PM MDT MON JUL 13 2009


IDZ020-140400-
/O.EXP.KPIH.WI.Y.0017.000000T0000Z-090714T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
900 PM MDT MON JUL 13 2009

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THUS...THE
WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING.

$$

IDZ021-140400-
/O.EXP.KPIH.LW.Y.0008.000000T0000Z-090714T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
900 PM MDT MON JUL 13 2009

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THUS...THE
LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jul 13, 2:52 AM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 13, 2:52 AM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
252 AM MDT MON JUL 13 2009

.SHORT TERM...TODAY THROUGH WEDNESDAY.
VERY STRONG COLD FRONT FOR MID JULY MOVING THROUGH EASTERN IDAHO
THIS MORNING. STRONG GRADIENT BEHIND IT WILL ALLOW FOR STRONG
WINDS IN THE SNAKE RIVER PLAIN TODAY WITH A WIND ADVISORY IN
EFFECT FOR THE UPPER SNAKE RIVER PLAIN AND A LAKE WIND ADVISORY IN
EFFECT FOR THE AMERICAN FALLS RESERVOIR. NOCTURNAL THUNDERSTORMS
WERE QUITE PREVALENT ACROSS THE REGION AND THUNDERSTORMS STILL
PERSISTING NEAR THE WYOMING BORDER IN THE EARLY MORNING HOURS.
HAVE BEST THUNDERSTORM CHANCES IN THE MORNING IN HIGH ELEVATIONS
AND GRADUALLY TAPER OFF IN THE AFTERNOON AND EVENING WITH THE
ACTIVITY ENDING IN THE FAR EAST BY MIDNIGHT. FOR TUESDAY ONLY HAVE
A SLIGHT CHANCE IN THE UPPER SNAKE HIGHLANDS AND DRY EVERYWHERE
ELSE. AN UPPER RIDGE BUILDS TO THE WEST ON WEDNESDAY AND HAVE NO
MENTION OF PRECIPITATION IN GRIDS. EXPECT WELL BELOW NORMAL
TEMPERATURES TODAY BEHIND THE COLD FRONT AND CONTINUED COOLER THAN
NORMAL THROUGH TUESDAY. EXPECT A WARMING TREND TO BEGIN IN EARNEST
WEDNESDAY WITH HIGH TEMPERATURES BACK TO SEASON NORMALS BY THEN.
AFTER THE WINDY CONDITIONS TODAY EXPECT WINDS TO DIE DOWN TONIGHT
AND BE MUCH WEAKER ON TUESDAY.
GK

.LONG TERM...THURSDAY THROUGH MONDAY.
AN UPPER RIDGE BUILDS INTO THE REGION BY THURSDAY AND THROUGH NEXT
WEEKEND WITH THE AREA UNDER THE RIDGE OR SOUTHERLY FLOW ALOFT INTO
NEXT WEEK. EXPECT AN EXTENDED PERIOD OF MAINLY DRY WEATHER WITH
ABOVE NORMAL TEMPERATURES AND ONLY VERY LOW CHANCES OF
THUNDERSTORMS BY LATE NEXT WEEKEND INTO MONDAY.
GK

&&

.AVIATION...THE LOW PRESSURE SYSTEM WILL CROSS THE IDAHO PAN HANDLE
TODAY WITH WRAP AROUND MOISTURE FAVORING DEVELOPMENT OF SCATTERED
SHOWERS AND THUNDERSTORMS NORTH OF A KSNT TO KDIJ LINE AND ISOLATED
THUNDERSTORMS OVER THE EASTERN HIGHLANDS SOUTH OF KDIJ. A WESTERLY
SURFACE PRESSURE GRADIENT WILL RESULT IN WEST-SOUTHWEST WINDS 25 TO
35 MPH AND GUSTY IN THE UPPER SNAKE PLAIN 18Z-03Z. NORTHWESTERLY FLOW
PREVAILS ON TUESDAY WITH ISOLATED AFTERNOON THUNDERSTORMS NEAR THE
IDAHO AND MONTANA STATE LINE. RS

&&

.FIRE WEATHER...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM
OREGON TO WESTERN MONTANA TODAY. WIDELY SCATTERED THUNDERSTORMS WILL
REDEVELOP THIS AFTERNOON IN THE MOUNTAINS NORTH OF A STANLEY TO
DRIGGS LINE AND ISOLATED THUNDERSTORMS IN THE CARIBOU FOREST AREA. A
WESTERLY SURFACE PRESSURE GRADIENT WILL BRING VERY BREEZY WINDS TO
MOST AREAS THROUGH SUNSET THIS EVENING. TUESDAY...ISOLATED AFTERNOON
THUNDERSTORMS WILL DEVELOP IN NORTHWESTERLY FLOW ALONG THE IDAHO AND
MONTANA STATE LINE. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR IDZ021.

WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
IDZ020.

&&
Hazardous weather outlook, Jul 12, 5:21 AM MDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
521 AM MDT SUN JUL 12 2009

IDZ017>025-031-032-131130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
521 AM MDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL INCREASE ACROSS THE AREA THIS AFTERNOON INTO
THIS EVENING AS AN AREA OF LOW PRESSURE BEGINS TO MOVE TOWARD
NORTHERN IDAHO AND MONTANA.  STRONG THUNDERSTORMS ARE POSSIBLE...
WITH SMALL HAIL AND MICROBURST WINDS TO 55 MPH BEING THE MAIN
THREAT.  BRIEF PERIODS OF HEAVY RAINFALL ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...THE LOW WILL PASS INTO MONTANA ALONG WITH A STRONG COLD
FRONT THROUGH THE REGION. SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
NORTHERN AREAS WHILE STRONG SURFACE WINDS WILL DEVELOP ACROSS
SOUTHERN IDAHO.

AFTER THIS STORM MOVES AWAY FROM THE AREA...DRY AND MUCH WARMER
WEATHER WILL BE FELT ACROSS EASTERN IDAHO. HIGHS BY THE END OF
NEXT WEEK WILL BE WELL INTO THE 90S WITH SOME AREAS FLIRTING NEAR
THE CENTURY MARK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Jul 13, 12:38 AM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1238 AM MDT MON JUL 13 2009

IDZ019-020-130730-
CLARK ID-JEFFERSON ID-FREMONT ID-
1238 AM MDT MON JUL 13 2009

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
  EASTERN CLARK COUNTY IN EASTERN IDAHO
  NORTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 130 AM MDT

AT 1236 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF HAMER..MOVING NORTHEAST AT
40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   DUBOIS...
   SPENCER...
   IDMON...
   KILGORE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4440 11177 4390 11230 4400 11251 4454 11206
TIME...MOT...LOC 0638Z 214DEG 33KT 4404 11232

GK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:19 PM MDTSpecial Weather StatementPIHCuster56 min
Jul 13, 12:38 AM MDTSpecial Weather StatementPIHClark52 min
Jul 13, 4:06 AM MDTLake Wind AdvisoryPIH17 hr

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.